Bernoulli

  • Bernoulli
  • Volume 1, Number 3 (1995), 217-243.

Supports of doubly stochastic measures

Kevin Hestir and Stanley C. Williams

Full-text: Open access

Abstract

Recent work has shown that extreme doubly stochastic measures are supported on sets that have no axial cycles. We give a new proof of this result and examine the supporting set structure more closely. It is shown that the property of no axial cycles leads to a tree-like structure which naturally partitions the support into a collection of disjoint graphs of functions from the x-axis to the y-axis and from the y-axis to the x-axis. These functions are called a limb numbering system. It is shown that if the disjoint graphs in the limb numbering system are measurable, then the supporting set supports a unique doubly stochastic measure. Further, the limb structure can be used to develop a general method for constructing sets which support a unique doubly stochastic measure.

Article information

Source
Bernoulli, Volume 1, Number 3 (1995), 217-243.

Dates
First available in Project Euclid: 29 October 2007

Permanent link to this document
https://projecteuclid.org/euclid.bj/1193667816

Digital Object Identifier
doi:10.3150/bj/1193667816

Mathematical Reviews number (MathSciNet)
MR1363539

Zentralblatt MATH identifier
0844.60002

Keywords
extreme point sets of uniqueness

Citation

Hestir, Kevin; Williams, Stanley C. Supports of doubly stochastic measures. Bernoulli 1 (1995), no. 3, 217--243. doi:10.3150/bj/1193667816. https://projecteuclid.org/euclid.bj/1193667816


Export citation